Alert archive / Pennsylvania / Freeze Warnings in 2012

Freeze Warning 14, NWS State College, PA

April 27, 201233 counties in Pennsylvania

NWS State College, PA issued this freeze warning at Apr 27, 2012, 9:40 AM EDT for 33 counties in Pennsylvania. It took effect at Apr 27, 2012, 11:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2012, 9:40 AM EDT (13:40 UTC)
In effect from
Apr 27, 2012, 11:00 PM EDT
Expired
Apr 28, 2012, 9:00 AM EDT
In force
10 hr
Issued by
NWS State College, PA
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 1.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -180 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-180 m²/s²
0-3 km storm-relative helicity
-112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WWUS71 KCTP 271340
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
940 AM EDT FRI APR 27 2012

PAZ004>006-010>012-037-041-042-280400-
/O.UPG.KCTP.FZ.A.0008.120428T0600Z-120428T1200Z/
/O.NEW.KCTP.FZ.W.0014.120428T0300Z-120428T1300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...MANSFIELD...WELLSBORO...
TROUT RUN...LAPORTE
940 AM EDT FRI APR 27 2012

...A FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...FALLING INTO THE UPPER 20S BY SHORTLY AFTER
  MIDNIGHT...WITH LOWS AT DAYBREAK SATURDAY BETWEEN 20 AND 25
  DEGREES.

* TIMING...LATE THIS EVENING THROUGH THE MID MORNING HOURS
  SATURDAY. 

* IMPACTS...TENDER PLANTS AND FLOWERS WILL BE DAMAGED IF LEFT
  OUTSIDE AND UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-280400-
/O.UPG.KCTP.FZ.A.0008.120428T0600Z-120428T1200Z/
/O.NEW.KCTP.FZ.W.0014.120428T0700Z-120428T1300Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG...
CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON...
CARLISLE...GETTYSBURG...YORK...LANCASTER
940 AM EDT FRI APR 27 2012

...A FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S AROUND
  DAYBREAK SATURDAY.

* TIMING...LATE TONIGHT THROUGH THE MID MORNING HOURS SATURDAY. 

* IMPACTS...TENDER PLANTS AND FLOWERS WILL BE DAMAGED IF LEFT
  OUTSIDE AND UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

LAMBERT/GARTNER
2 follow-up statements
485 
WWUS71 KCTP 271902
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
302 PM EDT FRI APR 27 2012

PAZ004>006-010>012-037-041-042-281300-
/O.CON.KCTP.FZ.W.0014.120428T0300Z-120428T1300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...MANSFIELD...WELLSBORO...
TROUT RUN...LAPORTE
302 PM EDT FRI APR 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EDT SATURDAY...

* TEMPERATURES...FALLING INTO THE UPPER 20S BY SHORTLY AFTER 
  MIDNIGHT...WITH LOWS AT DAYBREAK SATURDAY BETWEEN 20 AND 25 
  DEGREES. 

* TIMING...LATE THIS EVENING THROUGH THE MID MORNING HOURS 
  SATURDAY. 

* IMPACTS...TENDER PLANTS AND FLOWERS WILL BE DAMAGED IF LEFT 
  OUTSIDE AND UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-281300-
/O.CON.KCTP.FZ.W.0014.120428T0700Z-120428T1300Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG...
CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON...
CARLISLE...GETTYSBURG...YORK...LANCASTER
302 PM EDT FRI APR 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
SATURDAY...

* TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S AROUND 
  DAYBREAK SATURDAY. 

* TIMING...LATE TONIGHT THROUGH THE MID MORNING HOURS SATURDAY.

* IMPACTS...TENDER PLANTS AND FLOWERS WILL BE DAMAGED IF LEFT 
  OUTSIDE AND UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

GARTNER/JUNG
089 
WWUS71 KCTP 280804
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
404 AM EDT SAT APR 28 2012

PAZ004>006-010>012-037-041-042-281615-
/O.NEW.KCTP.FZ.A.0009.120429T0600Z-120429T1300Z/
/O.CON.KCTP.FZ.W.0014.000000T0000Z-120428T1300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...MANSFIELD...WELLSBORO...
TROUT RUN...LAPORTE
404 AM EDT SAT APR 28 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 

* TEMPERATURES...IN THE 20S BOTH THIS MORNING AND SUNDAY MORNING.

* TIMING...EARLY THIS MORNING AND AGAIN LATE TONIGHT INTO EARLY
  SUNDAY.

* IMPACTS...TENDER PLANTS AND FLOWERS WILL BE DAMAGED IF LEFT 
  OUTSIDE AND UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS.

&&

$$

PAZ017>019-024>028-033-045-046-049>053-058-281615-
/O.NEW.KCTP.FZ.A.0009.120429T0600Z-120429T1300Z/
/O.CON.KCTP.FZ.W.0014.000000T0000Z-120428T1300Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
SCHUYLKILL-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...SOMERSET...LOCK HAVEN...WILLIAMSPORT...
LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...
BLOOMSBURG...BERWICK...POTTSVILLE
404 AM EDT SAT APR 28 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S THIS MORNING AND
  LOWER 30S SUNDAY MORNING.

* TIMING...EARLY THIS MORNING AND AGAIN LATER TONIGHT INTO SUNDAY
  MORNING.

* IMPACTS...TENDER PLANTS AND FLOWERS WILL BE DAMAGED IF LEFT 
  OUTSIDE AND UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS.

&&

$$

PAZ034>036-056-057-059-063>066-281300-
/O.CON.KCTP.FZ.W.0014.000000T0000Z-120428T1300Z/
BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-
YORK-LANCASTER-
INCLUDING THE CITIES OF...BEDFORD...MCCONNELLSBURG...
CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON...
CARLISLE...GETTYSBURG...YORK...LANCASTER
404 AM EDT SAT APR 28 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE LOWER 30S EARLY THIS MORNING. LOWS IN THE
  MID 30S ARE EXPECTED SUNDAY MORNING...AND MAY LEAD TO A FROST
  BUT NOT FREEZE.

* TIMING...EARLY THIS MORNING.

* IMPACTS...TENDER PLANTS AND FLOWERS WILL BE DAMAGED IF LEFT 
  OUTSIDE AND UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

DANGELO

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Apr 27, 7:51 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Apr 27, 7:51 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
751 AM EDT FRI APR 27 2012

.SYNOPSIS...
HIGH PRESSURE WILL NOSE INTO THE AREA FROM CENTRAL CANADA TODAY. A
LOW PRESSURE AREA WILL MOVE THROUGH THE MIDWEST TODAY AND TO THE
SOUTH OF THE AREA ON SATURDAY. A FRONTAL BOUNDARY WILL STALL TO
THE SOUTH OF THE AREA. THE FRONT WILL MOST LIKELY BUBBLE BACK TO
THE NORTH AS THE UPPER LEVEL TROUGH OVER THE NORTHEAST WILL LIFT
OUT THIS WEEKEND. THE RESULTING ZONAL FLOW WILL BRING IN WARM AIR
AND MORE MOISTURE...LEADING TO PERIODS OF SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLOUDS HANGING TOUGH WITH 8H THERMAL TROUGH STILL TO THE
WEST...AND CYCLONIC FLOW OVERHEAD. THE MIXING OF THE
DAY AND ADVECTION OF DRIER AIR INTO THE REGION WILL ACT TO
DISSIPATE THE STRATUS. THE LOW CLOUDS AND EVEN A SPRINKLE OR
FLURRY WILL HANG ON LONGEST IN THE NERN MTS...AND WILL MENTION
THROUGH MID-MORNING. THE REST OF THE AREA WILL CONTINUE TO CLEAR
WITH JUST A FEW DIURNAL CU POSSIBLE AS THE HIGH PRESSURE NOSES
DOWN FROM THE UPPER GREAT LAKES. THE TEMPS WILL START OUT
CHILLY...WITH NEAR FZG TEMPS IN THE N/W. HOWEVER...DECENT LATE-
APRIL SUNSHINE AND MIXING SHOULD LEAD TO TEMP GAINS OF 10-15F
DESPITE THE COLD ADVECTION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
ANOTHER COLD NIGHT FRIDAY NIGHT AHEAD OF THE NEXT SYSTEM.
RELATIVELY LIGHT WINDS AND CLEAR SKIES EARLY SHOULD ALLOW TEMPS TO
DROP OFF. HAVE COORDINATED A WIDESPREAD FREEZE WATCH...AS MOST OF
THE AREA WILL GO BELOW FREEZING...AND THE OTHER AREAS WILL MOST
LIKELY HAVE A WIDESPREAD FROST WITH TEMPS BOTTOMING OUT IN THE
LOWER TO MID 30S.

SYSTEM MOVING ACROSS THE MIDWEST TODAY WILL SPREAD PRECIPITATION
INTO THE OHIO VALLEY OVERNIGHT. IT HEADS INTO THE MID-ATLANTIC ON
SLIGHT NWRLY FLOW. HOWEVER...GOOD DRY AIR AT THE SFC WILL MOST
LIKELY LIMIT THE NRN EXTENT OF THE PRECIP TO A SHARP W-E LINE.
WHERE THE LINE WILL BE IS AN INTERESTING PROBLEM SINE THE TEMPS
ALOFT WOULD BE CONDUCIVE FOR SNOW IF THE SHIELD OF OVERRUNNING
PRECIP WAS TO GET INTO NRN PA DURING SAT NIGHT. DIFFERENCES
BETWEEN THE NAM AND ALL OTHER MODELS AND MOST OF THE 03Z SREF
MEMBERS GIVES HIGH CONFIDENCE IN A NON-NAM SOLUTION. THE NAM IS
CONSISTENT YET AN OUTLIER WITH A MORE-NORTHERLY EXPANSION OF THE
PRECIP AND A SLOWER FORWARD PROGRESS. THE FLAT FLOW AND LIMITED
MOISTURE OF THE SYSTEM LEAN THE FORECAST TO A FASTER PASSAGE -
MORE DURING THE DAYLIGHT HRS THAN IN THE NIGHT. THIS FASTER
MOVEMENT IS THE APPEARANCE OF THE OTHER OPERATIONAL MODELS
INCLUDING THE ECMWF AND GFS. THERE IS A LOW PROBABILITY OF SOME
SNOW MIXING IN OVER THE NRN MTS...AND CONTINUITY OF PREV FCST WILL
KEEP JUST A MENTION EARLY IN THE NIGHT OVER THE HIGHER ELEVS OF
THE NRN MTS. THIS COLDER SCENARIO LOOKS LESS PROBABLE AS WE GET
CLOSER TO THE EVENT.

AFTER THE WAVE PUSHES TO THE EAST...WHICH SHOULD BE AROUND OR
AFTER MIDNIGHT SAT NIGHT...THE SKIES START TO CLEAR. THIS WILL
LEAD TO ANOTHER COLD NIGHT AND ANOTHER CHANCE FOR A FREEZE. SUNDAY
WILL BE MAINLY CLEAR BUT THE FRONTAL BOUNDARY TO THE SOUTH WIL
REMAIN IN CLOSE PROXIMITY...SO ISOLD SHOWERS MAY NOT BE TOO FAR S
OF THE PA BORDER. MAXES ON SUNDAY SHOULD BOUNCE BACK INTO THE 50S
AND 60S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
GRADUAL WARMING TREND CONTINUES MONDAY AS HIGHS THROUGH NEXT WEEK
INCREASE ABOUT 5F EACH DAY IN RETURN FLOW ON BACK OF HIGH.
INDIVIDUAL SHORTWAVES...WHICH ARE VERY HARD TO RESOLVE AT THESE
RANGES...WILL MODULATE OPPORTUNITIES OF PCPN. THE NEXT HIGH CHC OF
PRECIP WILL BE DURING A TIME OF MCS-FAVORABLE CONDITIONS MONDAY
NIGHT. WILL GO WITH 30-40 POPS FOR MONDAY NIGHT...THEN PERPETUAL
20-30 POPS BE CARRIED ON THRU THURS.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
GUSTY NWLY FLOW OVR THE LWR LAKES ON BACKSIDE OF DEEP LOW LIFTING
INTO THE MARITIMES WILL BRING STRATOCU MVFR/VFR CIGS TO WESTERN
AND CENTRAL TAFS THRU THE EARLY MORNING...BEFORE BREAKING UP INTO
THE AFTN. E OF THE MTNS...DOWNSLOPE WILL AID IN MAINTAINING VFR
WITH LESS CLOUDS AND HIGHER CIGS BTWN 5-6KFT AGL.

EXPECT INCREASING NW WINDS THRU THE MID MORNING INTO THE AFTN AS
DEEP BLYR MIXING TAPS STG WINDS ALOFT...RESULTING IN FQNT 25-35KT
SFC WND GUSTS. DOWNSLOPE EFFECT SHOULD ENHANCE/CHANNEL WINDS A
LITTLE MORE OVR ERN SITES AND HAVE INDICATED HIGHER GUSTS AT THESE
SITES. THE WINDS WILL SUBSIDE TONIGHT AS HIGH PRESSURE RIDGE AXIS
SLIDES EWD FROM THE UPPER OH VLY.

OUTLOOK...
SAT...MVFR RESTRICTIONS LKLY. RAIN DEVELOPING.
SUN...MVFR CIGS PSBL SOUTH EARLY. NO SIG WX.
MON...VFR WITH CHC OF SHOWERS.
TUE...MVFR WITH CHC OF SHOWERS.

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS COULD BE AN ISSUE...ALTHOUGH SURFACE
DEWPOINTS WILL BE MARGINAL FOR RED FLAG CONDITIONS. THE FUELS ARE
DRY DESPITE THE SNOW AND LITTLE BIT OF RAIN ON MONDAY AND MAINLY
LIGHT SHRA THURSDAY. WILL ALLOW THE DAY SHIFT TO COLLABORATE WITH
FIRE MANAGERS ON NEED FOR FIRE WX FLAGS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066.
FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR PAZ004>006-
010>012-017-018-024-033-037-041-042.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...DANGELO/RXR/STEINBUGL
AVIATION...STEINBUGL
FIRE WEATHER...DANGELO
Hazardous weather outlook, Apr 27, 4:26 AM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
426 AM EDT FRI APR 27 2012

PAZ004>006-010>012-017-018-024-033-037-041-042-280830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
426 AM EDT FRI APR 27 2012

...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.
   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-280830-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
426 AM EDT FRI APR 27 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:12 PM EDTSpecial Weather StatementCTPAdams48 min
Apr 26, 8:39 PM EDTSpecial Weather StatementCTPAdams36 min
Apr 27, 4:26 AM EDTFreeze WatchCTPAdams, Bedford, Blair, Cambria, Cameron, Centre and 27 more5 hr

Nearby

Freeze Warnings in Pennsylvania, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.